TheCatSite.com › Forums › General Forums › The Cat Lounge › Could I have a few vibes?
New Posts  All Forums:Forum Nav:

Could I have a few vibes?

post #1 of 15
Thread Starter 
On a personal note, I've been taking Effexor XR for depression since last December. We had a thread on here about Effexor and weight gain that some of you may remember. That got me thinking...I have gone from a size 8 to a size 12, and it happened in a VERY short time after starting the meds. Needless to say, I'm NOT happy about this. Calculations show that it took the meds about 2 months to get into my system, and it was within the next 3 or 4 months that I put on at least 30 lbs. My eating and exercise habits have not changed, so that screams "SIDE EFFECT" to me.
Anyway, I am weaning myself off of the medication. Started three days ago, actually. I won't go into details (there are too many), but the withdrawal effects are miserable, even when you stop gradually. Add to this the fact that it will probably take me at least a month to get it out of my system. Sigh.
Yes, I am going to the doctor, don't worry. I found a new FEMALE doctor, finally, and the appointment is October 20th. In the meantime, could I have some vibes for dealing with this withdrawal? It would help so much! Thank you all, and thanks for listening!!
post #2 of 15
How miserable for you. If you ever need to vent, just reach out to us and we'll be there for you.
post #3 of 15
This must be very hard for you

Lots of {{{feel good}}} vibes coming your way. We're always here to listen if you need to vent
post #4 of 15
Sending good vibes and hugs your way. Please know that we're here for you. You WILL get through this!
post #5 of 15
Honey all the very best for you in this really difficult time.

I just have to say, is there any way you would STOP weaning off them until you have seen your doctor? I have also in the past tried to wean myself of my anti-depressants because of their side effects, but it made me so sick no matter how careful I was, and when I explained my method to the doctor I found out I'd been doing it all wrong! I would really HATE for that to happen to you, and I promise, the weight gain settles with time. It plateus and doesn't go up. If you stay on your meds then your weight gain will slow, and you will be able to consult your doctor before you start weaning.

In general, apart from the weight gain, have you felt better? Do you feel that they have been of benefit? If so, then PLEASE reconsider this decision, at least until October 20.

I am sorry for harping and sounding like I am lecturing, I am just genuinely concerned for you and want you to be well.
post #6 of 15
This is such a hard time for you!!, I will send you good vibes to help get through everything that is going on in your life, and of course the invitation is always open to PM me if you need to talk.
post #7 of 15
Thread Starter 
Quote:
Originally Posted by KitEKats4Eva!
Honey all the very best for you in this really difficult time.

I just have to say, is there any way you would STOP weaning off them until you have seen your doctor? I have also in the past tried to wean myself of my anti-depressants because of their side effects, but it made me so sick no matter how careful I was, and when I explained my method to the doctor I found out I'd been doing it all wrong! I would really HATE for that to happen to you, and I promise, the weight gain settles with time. It plateus and doesn't go up. If you stay on your meds then your weight gain will slow, and you will be able to consult your doctor before you start weaning.

In general, apart from the weight gain, have you felt better? Do you feel that they have been of benefit? If so, then PLEASE reconsider this decision, at least until October 20.

I am sorry for harping and sounding like I am lecturing, I am just genuinely concerned for you and want you to be well.
Thank you for your concern and advice, Sarah. Unfortunately, this isn't the first antidepressant that I've taken. Over the past several years, they've kind of turned me into a walking pharmacy. The Effexor did help for awhile, yes. Recently I have noticed that it is not helping so much. That, coupled with the weight gain and other side effects, is what led me to the decision to wean myself from it. I've done this before as well, and it is never easy. I don't think that waiting until the appointment is an option to me, because I've set my mind on this now. No worries, you don't sound like you're lecturing and I appreciate your concern!
post #8 of 15
Lots of good vibes headed your way!
post #9 of 15
I took myself off Wellbutrin, and was glad I did. Good luck!
post #10 of 15
Quote:
Originally Posted by sunnicat
Thank you for your concern and advice, Sarah. Unfortunately, this isn't the first antidepressant that I've taken. Over the past several years, they've kind of turned me into a walking pharmacy. The Effexor did help for awhile, yes. Recently I have noticed that it is not helping so much. That, coupled with the weight gain and other side effects, is what led me to the decision to wean myself from it. I've done this before as well, and it is never easy. I don't think that waiting until the appointment is an option to me, because I've set my mind on this now. No worries, you don't sound like you're lecturing and I appreciate your concern!
Well I wish you the BEST of luck with things and will really be thinking of you - if you want to pm me at any time for anything, please do.
post #11 of 15
I´m so sorry to head that for you..
Sending extra (((((((Good Vibes))))))) to you! ..
please don´t give it up!
post #12 of 15
I'm so sorry . I hate meds that make you gain weight. I had that problem with my Tegretol for some reason. Then it finally evened out and now I am working to get my weight down to what I want to be and stay there.
Mega vibes for you and I hope that the doctor finds you something that finally suits you!
post #13 of 15
{{{{}}}} for what you are going through right now (and for your courage to talk about it!). It is amazing how powerful antidepressants can be. I wish you all the best of luck. You know your TCS family's here for ya .
post #14 of 15
As a psych nurse, I can only advise you to please call your doctor's office and let them know what you are doing! They will most likely give you a good taper schedule, so you can taper off without difficulty.

If I had to taper off Effexor without a doctors help, I would drop the dose by 37.5 to 75mg every two weeks. So if I was taking 225mg daily, I would drop to 150mg daily for the first 2 weeks, then 75mg daily the second 2 weeks, 37.5mg daily the third 2 weeks and discontinue. At any time, if I was having withdrawal symptoms, I would slow the taper and take longer to go off. Or drop by 37.5mg at a time.

We have a clt who recently tapered himself off from Effexor XR 225mg over about 2 weeks, and he was miserable the entire time. He refuses to follow our recommendation to slow it down. I really feel bad for him!

The other issue is the severity of your depression. You want to be careful that it doesn't resume too! Best of luck to you in this.
post #15 of 15
Thread Starter 
Quote:
Originally Posted by Beckiboo
As a psych nurse, I can only advise you to please call your doctor's office and let them know what you are doing! They will most likely give you a good taper schedule, so you can taper off without difficulty.

If I had to taper off Effexor without a doctors help, I would drop the dose by 37.5 to 75mg every two weeks. So if I was taking 225mg daily, I would drop to 150mg daily for the first 2 weeks, then 75mg daily the second 2 weeks, 37.5mg daily the third 2 weeks and discontinue. At any time, if I was having withdrawal symptoms, I would slow the taper and take longer to go off. Or drop by 37.5mg at a time.

We have a clt who recently tapered himself off from Effexor XR 225mg over about 2 weeks, and he was miserable the entire time. He refuses to follow our recommendation to slow it down. I really feel bad for him!

The other issue is the severity of your depression. You want to be careful that it doesn't resume too! Best of luck to you in this.
Thank you, be assured I have discussed this with the doctor's office. No way is this something that I'm taking lightly.
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: The Cat Lounge
TheCatSite.com › Forums › General Forums › The Cat Lounge › Could I have a few vibes?